Results 1 to 4 of 4

Thread: Stage 5 kidney nephritis and high dosage of prednisone

  1. #1
    Join Date
    Jan 2009
    Posts
    8
    Thanks
    4
    Thanked 0 Times in 0 Posts

    Default Stage 5 kidney nephritis and high dosage of prednisone

    Hello i have stage 5 lupus nephritis and my kidney doctor says he has too treat my condition aggressively. Dued to the fact that I'm on blood thinners for life because of my recent open heart surgery to replace my aortic valve with a mechanical valve and history of blood clot in my heart, lungs and numerous DVTS. Positive lupus anticoagulant. He stated i cant have another biopsy or transplant because my INR drops in less than a second and my blood begins to clot so he says that they only thing that can save my life is having me on 120 mg of prednisone for 12 months tapering off slowly every month little by little until we reach 40 mg. My question is has any one ever been put on a treatment like this for such a long time? If you were was it successful? Ive been on this treatment for about 6 weeks and test results have gotten worse my protein leaking in the urine went from 3495 to almost 5000. Im so scared and confused. Any feedback is highly appreciated.

  2. #2
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,526
    Thanks
    1,548
    Thanked 1,742 Times in 1,211 Posts

    Default

    Try not to stress because that just makes things worse. They will most likely up the steroids and start giving you other immune suppressing drugs and often times that will take care of it. It isn't a lost cause. Meds is usually what they do to treat this for awhile anyway. They just have to find the right dose
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  3. The Following 2 Users Say Thank You to tgal For This Useful Post:

    Nonna (07-23-2014), Saysusie (06-11-2014)

  4. #3
    Join Date
    May 2013
    Posts
    2
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    i have a very similar situation to you acct ... here is what they have done with me to help but this is just me ... im compleatly off prednisone now taking plaquinal i have type 4 and 5 nephritis and have been on and off dialasis in the last year but the drug that has seemed to drop my protine from 13000 yeah thats not a typo to 3600 and control a lot of the blood and symptoms has been monthly infusions of a chemo drug called cytoxin for 6 months now i have been off dialasis and feeling a bit better ... that being said i feel very rough for about a week after with nausea and vomiting during that time. But three weeks out of the month is sure better than feeling like hell all the time

  5. The Following User Says Thank You to squeaky For This Useful Post:

    Saysusie (06-11-2014)

  6. #4
    Join Date
    Jun 2014
    Posts
    4
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Did you have any other side effects than the nausea? I found out today that I have Stage 4 and 5 Nephritis plans to put me on cytoxin for 6 cycles and then back on cellcept. Luckily I dont have any damage in my kidneys yet confirmed my biopsy.....I am quite leery about being on chemo drugs..... thanks in advance

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •